Alert archive / California / Wind Advisories in 2015
Wind Advisory 35, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 2, 2015, 4:59 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2015, 4:59 PM PDT (23:59 UTC)
- Expired
- Aug 3, 2015, 4:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
447 WWUS76 KLOX 022359 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 459 PM PDT SUN AUG 2 2015 CAZ039-052-030800- /O.NEW.KLOX.WI.Y.0035.150803T0000Z-150803T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 459 PM PDT SUN AUG 2 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 4 AM PDT MONDAY. * TIMING...GUSTY SUNDOWNER WINDS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT BEFORE DIMINISHING. * WINDS...GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR WEST OF GOLETA...NEAR GAVIOTA...REFUGIO...AND EL CAPITAN STATE BEACHES. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 NEAR THE SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
566 WWUS76 KLOX 030342 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 PM PDT SUN AUG 2 2015 CAZ039-052-031100- /O.CON.KLOX.WI.Y.0035.000000T0000Z-150803T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 842 PM PDT SUN AUG 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY... * TIMING...GUSTY SUNDOWNER WINDS THIS EVENING WILL PERSIST THROUGH EARLY MONDAY MORNING. * WINDS...GUSTY NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS EVENING WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR WEST OF GOLETA...NEAR GAVIOTA...REFUGIO...AND EL CAPITAN STATE BEACHES AND THROUGH THE SAN MARCOS PASS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AND HIGHWAY 154 NEAR THE SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 2, 4:25 PM PDT, 34 minutes earlier.
Area forecast discussion, Aug 2, 4:25 PM PDT, 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 425 PM PDT SUN AUG 2 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... A NEARLY STATIONARY UPPER LEVEL LOW OFF THE COAST WILL CONTINUE TO BRING NEAR TO JUST BELOW NORMAL DAYTIME TEMPERATURES WITH OVERNIGHT TO MORNING CLOUDS AND PATCHY FOG FOR THE COAST AND ADJACENT VALLEYS. THE LOW WILL THEN MOVE THROUGH THE REGION BY LATE IN THE WEEK TO BRING SLIGHTLY COOLER TEMPERATURES AND A DEEPER MARINE LAYER. && .SHORT TERM (MON-THU)... SOUTHWEST FLOW ALOFT AHEAD OF THE TROUGH OFF THE WEST COAST AND CONTINUED ONSHORE FLOW WILL PERSIST THROUGH THE SHORT TERM PERIOD. THIS LOW...WHICH IS PRETTY DRY...WILL DIG SOUTHWESTWARD TOWARD 140W AND IN ASSOCIATION ALLOW FOR JUST ENOUGH OF A BUMP UP IN HEIGHTS AHEAD OF IT OVER OUR AREA TO BRING A VERY SLIGHT WARMUP THAT SHOULD PEAK AROUND MIDWEEK. NOT LOOKING AT ANYTHING SIGNIFICANT...WEDNESDAY BEING THE WARMEST DAY...BUT ENOUGH TO MAYBE BRING THE MARINE LAYER DOWN A BIT BY TUE NIGHT-WED MORN AND KEEP STRATUS OUT OF SOME OF THE VALLEYS. AFTERNOON TEMPS WILL STILL BE BELOW NORMAL ACROSS MOST OF THE AREA...ESPECIALLY NORTH OF PT CONCEPTION. SOME AREAS SOUTH WILL BE MORE AROUND NORMAL. THE OTHER STORY WILL BE LOCAL SUNDOWNER WINDS EXPECTED AGAIN TONIGHT AND MONDAY NIGHT AND LIKELY TUESDAY NIGHT. EXPECT WINDS FOR TONIGHT AND MONDAY NIGHT TO BE AS STRONG OR SLIGHTLY STRONGER AS THE LOCALIZED GUSTS IN THE 40'S THAT OCCURRED LAST NIGHT. STRONGEST WINDS SHOULD AGAIN BE CONCENTRATED AROUND THE REFUGIO-GAVIOTA AREA. .LONG TERM (FRI-SUN)... MODELS AGREE ON STARTING TO MOVE THE UPPER LOW EASTWARD LATE WEDNESDAY AND OUR HEIGHTS BEGIN TO FALL AS IT GETS CLOSER. THE GFS IS A LITTLE FASTER THAN THE ECMWF...BUT BY FRIDAY THEY'RE MORE IN SYNC. NO PRECIP WITH THIS LOW BUT IT WILL COOL AFTN TEMPS SEVERAL DEGREES STARTING THURSDAY ALONG THE COAST THEN INLAND ON FRIDAY...THEN HOLDING STEADY ON SATURDAY. THIS LOW WILL ALSO DEEPEN THE MARINE LAYER FOR FRIDAY-SUNDAY WITH OVERNIGHT STRATUS MAKING IT INTO THE VALLEYS EACH NIGHT...BUT STILL SHOULD CLEAR TO THE BEACHES BY THE AFTERNOONS. THE LOW ZIPS INTO THE WESTERN GREAT BASIN BY SATURDAY THEN NORTHERN HIGH PLAINS BY SUNDAY...SO HEIGHT RISES IN ITS WAKE SHOULD AT LEAST WARM INLAND AREAS UP A FEW DEGREES ON SUNDAY. && .AVIATION...02/2320Z... MARINE LAYER AROUND LAX AT 2300Z WAS 1300 FEET DEEP AND THE INVERSION TOP IS AT 2400 FEET WITH A TEMP OF 25.2 DEGREES C. LOW TO MODERATE CONFIDENCE WITH STRATUS COVERAGE AND TIMING ALONG COAST AND VALLEY SITES. EXPECTING HIGH IFR OR LOW MVFR CIGS ACROSS COASTAL SITES. TIMING COULD BE OFF +/- 2 HOURS FOR DEVELOPMENT. 30 PERCENT CHANCE THAT IFR CIGS COULD OCCUR AT KSBA AFTER 10Z TOMORROW MORNING. SCOUR OUT TIMES SHOULD BE +/- 1 HOUR FROM 00Z TAFS. KLAX...LOW TO MODERATE CONFIDENCE WITH 00Z TAFS. 40 PERCENT CHANCE THAT CIGS COULD BE ONLY MVFR AFTER 07Z THIS EVE. CIGS SHOULD BE MVFR FOR THE MAJORITY OF THE 24 HOUR FORECAST. SCOUT OUT TIMES SHOULD BE +/-1 HOUR FROM 00Z TAF. KBUR...HIGH CONFIDENCE WITH TAF THROUGH 09Z. AFTER THAT...LOW CONFIDENCE FOR HIGH IFR/LOW MVFR CIGS TO DEVELOP. 50 PERCENT CHANCE THAT NO CIGS WILL OCCUR AFTER 10Z. OTHERWISE VFR CONDS THROUGHOUT 24 HOUR PERIOD. && .MARINE...02/200 PM... SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS AND VERY STEEP SEAS WILL PERSIST FROM POINT CONCEPTION TO SOUTH OF SAN NICOLAS ISLAND THROUGH WEDNESDAY MORNING. THERE IS A CHANCE SCA CONDITIONS WITH NORTHWEST WINDS WILL EXIST FROM PIEDRAS BLANCAS TO POINT SAL THIS AFTERNOON THROUGH THIS EVENING AND MONDAY AFTERNOON THROUGH MONDAY EVENING. AND THERE IS A CHANCE SCA CONDITIONS WILL EXIST IN THE WEST HALF OF THE SANTA BARBARA BASIN AND IN THE VICINITY OF SANTA CRUZ ISLAND THIS AFTERNOON AND EACH AFTERNOON MONDAY THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MJ AVIATION...CK MARINE...30 SYNOPSIS...RM WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.